What are the signs of a Lisinopril overdose?

Lisinopril can be used to treat kidney disease.

Lisinopril is a type of angiotensin converting enzyme (ACE) inhibitor used to treat heart disease, hypertension, acute heart attacks, and kidney or kidney disease related to diabetes mellitus. It works by allowing peripheral blood vessels to dilate and increasing blood flow to the kidneys – actions that result in a reduction in blood pressure. The main signs of an overdose with lisinopril have to do with a decrease in body fluids and include dizziness, fainting and low blood pressure. Lisinopril is usually taken only once a day and accidental overdoses with the recommended dose being given more often than prescribed are uncommon. Most of the time, an overdose is related to changes in the patient’s health status that increase the effectiveness of the drug at the prescribed dose.

Symptoms of an overdose of lisinopril may include dizziness and confusion.

Symptoms of an acute overdose are related to excessively low blood pressure or hypotension. This extremely low blood pressure can cause chronic, severe dizziness and fainting, especially if the patient tries to get up or does so quickly. Other symptoms of hypotension caused by an overdose of lisinopril may include weakness, fatigue, confusion and dry mouth. High levels of potassium in the blood, or hyperkalemia, can result from the large amount of fluid excreted by the kidneys and urinary system and cause muscle cramps. Low blood pressure caused by this medication can be confirmed with the use of a blood pressure cuff, or sphygmomanometer, if one is available at home.

See also  How do I treat hip inflammation?

Symptoms of a lisinopril overdose can include fatigue.

Changes in a patient’s health status can lead to an overdose of lisinopril, as their usual prescribed dosage is more effective than normal. These changes can be temporary or permanent. For example, if a patient experiences nausea, vomiting, diarrhea, or excessive sweating, their usual dose may need to be temporarily lowered. On the other hand, if a patient is able to lose weight and lower their blood pressure through this route, they may require a more permanent dose reduction. Changes in renal function may also require a reduction in the patient’s lisinopril dosage.

Lisinopril enhances the effect of high blood sugar medications taken by diabetic patients and episodes of hypoglycemia or low blood sugar may occur.

In addition to evaluating lisinopril overdose, the patient and their physician should also be aware of the many potential interactions this medication has with other medications, foods, and supplements. Lisinopril enhances the effect of high blood sugar medications taken by diabetic patients and episodes of hypoglycemia or low blood sugar may occur. Patients should not use high-potassium salt substitutes without their doctors’ knowledge and permission. Non-steroidal anti-inflammatory drugs (NSAIDs) should also be avoided unless the patient’s doctor has told them they can be used.

Leave a Comment